Gipervitaminoz

Gipervitaminoz is intoxication, caused by an overdose of vitamins a and D. overdose of other vitamins intoxication is not detected.
Hypervitaminosis A. The clinical picture of acute intoxication vitamin reminds food diseases. First described in the Arctic after eating the liver of polar bears or seals, rich in vitamin A. Chronic toxicity characterized by dry, itchy skin rare dry hair and painful swelling in the area of the upper arm, observed at children of overdose of vitamin A. When the drug is removed all of pathological symptoms disappear within a week.
Hypervitaminosis D. In children doses of more than 50 000 ME, and in adults over 100 000-150 000 ME a day can have toxic effects. Characterized by the deposition of calcium in the lungs, the walls of the large arteries, the membranes of the eyes. The clinical picture is in adults and children is similar, but the latter severe intoxication. Characteristic symptoms: loss of appetite, decrease body weight, persistent vomiting, diarrhea, epigastric pain. Urine - protein, erythrocytes, cylinders. Treatment discontinuation of vitamin D is usually improves. In severe cases, excessive drinking, parenteral introduction izotoniceski solution of sodium chloride and glucose. Prevention - medical control of reception of a concentrate of vitamin D, fish oils (especially fortified).

  • Gipervitaminoz D in children